Dr. Cohen on AEs Associated with BTK Inhibitors in CLL

Video

Jonathon B. Cohen, MD, MS, discusses the adverse effects associated with BTK inhibitors in chronic lymphocytic leukemia.

Jonathon B. Cohen, MD, MS, associate professor, Department of Hematology and Medical Oncology, co-director, Lymphoma Program, chair, Data and Safety Monitoring Committee, Winship Cancer Institute of Emory University, discusses the adverse effects (AEs) associated with BTK inhibitors in chronic lymphocytic leukemia (CLL).

Like any anticancer therapy, BTK inhibitors carry AEs, making it important to remind patients that they must be monitored closely, Cohen says. The most significant AEs associated with BTK inhibitors include a higher incidence of bleeding and an increased risk of atrial fibrillation, Cohen explains.

Other less severe, but problematic, toxicities can include diarrhea, joint aches, headaches, and hypertension, Cohen continues. Individual agents can also lead to an increased risk of specific AEs, such as neutropenia with zanubrutinib (Brukinsa) and headaches with acalabrutinib (Calquence), Cohen says. Patients need to be aware of potential AEs in order to recognize them, Cohen concludes.

Related Videos
Kathleen A. Dorritie, MD
David L. Porter, MD, director, Cell Therapy and Transplant, Jodi Fisher Horowitz Professor in Leukemia Care Excellence, Penn Medicine
Muhamed Baljevic, MD
Sumanta Kumar Pal, MD, FASCO,
Carrie L. Kitko, MD
Kara N. Maxwell, MD, PhD
Kian-Huat Lim, MD, PhD
Thomas F. Gajewski, MD, PhD
Michelle Krogsgaard, PhD
Lori A. Leslie, MD